Log in

View Full Version : Don't know what to do anymore



Sarah1984
02-07-2008, 10:47 AM
I have been thinking far too much today, so emetophobia has been at the top of my mind. I'm just not sure how I'm ever going to beat it. I've seen a hypnotherapist but she couldn't help me. I've seen two cognitive behavioural therapists but was unable to afford the cost. I went to my GP and told her everything - she gave me anti-emetics. Yes, anti-emetics are an emetophobe's dream but surely they're just perpetuating the avoidance aspect of my phobia? My GP also would not refer me to anyone. I guess I'm not "ill" enough for that, as I can still get out and about, most of the time.

I'd like to see them live a day with all this going on in their heads. It's like hell sometimes.

I am a difficult one, as I refuse to take antidepressants/anti-anxiety drugs in case they make me physically ill. I want to try CBT again - my parents have offered to help me out with the cost as they want me to get better. However it seems that therapists in my area are few and far between, and the ones I can find just don't know how to deal with this phobia. The last two therapists I saw had never treated anyone with emetophobia before and it was painfully obvious.

I just don't know what to do now.

That's my ramble over with. I guess I just needed to vent.

Northernmom
02-20-2008, 06:39 PM
Hi Sarah...
I've tried private messaging you, but for some reason it won't let me!!!
I'm wondering if you could tell me what anti emetics are?
Thank you,
Kelli

Sarah1984
02-24-2008, 03:14 PM
Hi Northernmom,

Anti-emetics are medication which are meant to stop nausea and prevent v****ing.

Hope this helps!

jade
02-25-2008, 11:58 AM
I'm petrified of puke and have got to say that when I'm bad DOMPERIDONE (anti-sickness and anti-nausea) are fantastic. They completely get rid of that yukky pukey horrible feeling. I've had them when going onto new anti-deps and withdrawing and also when I caught an awful stomach bug, they work wonders. You could always take an anti-dep but whilst they are getting into your system (two weeks or so) take the anti-sickness and then you won't feel the side-effects. When you stop taking the anti-sickness the side effects of the anti-deps should have worn off by then as they only tend to last a little while. My phobia is definately miles better now managed with anti-deps. Yes, I still don't like puke, still hate it but it doesn't control my life like it did before ie give me paanic attacks just thinking about it. I really hope you manage to find something that will help you :)

Northernmom
02-25-2008, 05:40 PM
Where in the world do you get such a thing!?!? I have never heard of them. Are they doctor prescribed or over the counter!!? Please someone let me know ASAP!
Thank you!!

Sarah1984
02-26-2008, 10:08 AM
Here in the UK we can buy domperidone over the counter. I'm not sure what their availability is in the US. A doctor can definitely prescribe anti-emets to you, as long as they are willing to do so.